MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630205B1
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The supplied image presents polymer jacket separation and displacement an undetermined distance from the distal tip.As noted in the device instructions for use (dfu) warnings, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement, and/or withdrawal through a metal device may result in destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle." the dfu precautions also indicate, "if any resistance is felt or if the tip's behavior and/or location seem improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided to date, it appears that clinical and/or procedural factors may have impacted on the event as reported.The patient information is unknown.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
When trying to modify the location of the puncture needle, the guide did not come out, i had to lose access in the chalice and remove the needle and guide, change it for a sensor guide that worked perfectly.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska, mn
MDR Report Key10298744
Report Number2126666-2020-00049
Device Sequence Number11633989
Product Code EZB
UDI-Device Identifier08714729761761
UDI-Public08714729761761
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberM006630205B1
Device Catalogue Number630-205B
Device Lot Number5708052
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1